Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 85, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Aug 26, 2021, 4:59 PM MDT for Garfield County, Petroleum County, Montana. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2021, 4:59 PM MDT (22:59 UTC)
- Expired
- Aug 26, 2021, 6:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garfield County, MT, Petroleum County, MT
The radar
The Billings radar (KBLX), 143 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 5:10 PM MDT | HAIL 1.25 | 6 Ese Tiegen, MT | |
| Aug 26, 5:31 PM MDT | HAIL 1 | 2 Ene Winnett, MT | BYZ FACEBOOK REPORT. |
| Aug 26, 5:35 PM MDT | HAIL 0.88 | Winnett, MT | |
| Aug 26, 5:50 PM MDT | HAIL 1 | 2 E Winnett, MT | NICKEL TO QUARTER SIZED HAIL ON MT-200 2 MILES EAST OF WINNETT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528
WUUS55 KGGW 262259
SVRGGW
MTC033-069-270000-
/O.NEW.KGGW.SV.W.0085.210826T2259Z-210827T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
459 PM MDT Thu Aug 26 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
West central Garfield County in northeastern Montana...
Central Petroleum County in northeastern Montana...
* Until 600 PM MDT.
* At 459 PM MDT, a severe thunderstorm was located near Winnett,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Winnett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Glasgow.
&&
LAT...LON 4693 10840 4706 10858 4742 10807 4722 10776
TIME...MOT...LOC 2259Z 229DEG 23KT 4705 10841
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RMB/TFJ1 follow-up statement
964
WWUS55 KGGW 262346
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
546 PM MDT Thu Aug 26 2021
MTC033-069-270000-
/O.CON.KGGW.SV.W.0085.000000T0000Z-210827T0000Z/
Garfield MT-Petroleum MT-
546 PM MDT Thu Aug 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR WEST CENTRAL GARFIELD AND CENTRAL PETROLEUM COUNTIES...
At 543 PM MDT, a severe thunderstorm was located 15 miles southwest
of Crooked Creek Rec Area, or 20 miles northeast of Winnett, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Public. At 5:10pm half dollar size hail was reported 6
miles west of Winnett.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Winnett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Glasgow.
&&
LAT...LON 4696 10834 4710 10847 4742 10807 4722 10776
TIME...MOT...LOC 2343Z 229DEG 23KT 4724 10809
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RMBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:14 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 26, 2:14 PM MDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 214 PM MDT Thu Aug 26 2021 .DISCUSSION... A couple periods of showers and thunderstorms are expected to move through the area this evening then again late tomorrow (Friday). An upper trough approaching the area will be sending a couple upper disturbances through. Timing and lack of low level support may keep storms from getting too hairy today with the best chance over the SW zones through about 8 pm. The showers and diminishing thunderstorms will work their way east this evening but not exiting the Plentywood area till Friday morning. The next area of developing thunderstorms look to have more muscle. The timing looks better as they develop earlier tomorrow with some likely to be severe especially over the SE zones during the afternoon. Otherwise, much of the CWA should pick up at least a quarter of an inch of rainfall from both systems with areas in the NE zones picking up close to an inch. The upper trough will lift to the northeast Saturday but NW winds may be strong enough on the backside for a Lake Wind Advisory. Dry and warm conditions are expected Sunday-Monday before the next trough moves in for the next chance of showers. TFJ && .AVIATION... LAST UPDATE: 2000Z FLIGHT CAT: VFR then MVFR conds tonight. Showers and thunderstorms will move east this evening into the TAF sites. MVFR conds can be expected in the heavier storms at KGGW and KOLF with lowering ceilings expected at KSDY and KGDV tonight that briefly may reach IFR conditions. Skies gradually clear Friday morning with another round of showers/storms in the afternoon from the west. WINDS: E or SE 10-15 kts at KGGW with lighter speeds elsewhere. TFJ && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Special weather statement, Aug 26, 4:45 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Glasgow MT
445 PM MDT Thu Aug 26 2021
MTZ021-262330-
Petroleum MT-
445 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southwestern
Petroleum County through 530 PM MDT...
At 444 PM MDT, Doppler radar was tracking a strong thunderstorm near
Winnett, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winnett and Tiegen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4723 10833 4700 10812 4689 10849 4701 10861
4706 10861
TIME...MOT...LOC 2244Z 237DEG 13KT 4701 10848
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NWS GlasgowThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:45 PM MDT | Special Weather Statement | GGW | Petroleum | 45 min |
| Aug 26, 5:58 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum | 62 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.